MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZIV6-35-125-6-40-PTX
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 06/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The ziv6-35-125-6-40-ptx stent of lot number c1101487 was implanted in the patient, therefore is unavailable for evaluation.With the information provided a document based investigation was carried out.It was confirmed that no imaging would be available to support the investigation.According to complaint information the patient was diagnosed with osteomyelitis of the right 3rd toe and underwent amputation of the toe.Available information stated that the patient had pre-existing conditions including; coronary artery disease, myocardial infarction, chronic obstructive pulmonary disease, diabetes mellitus type ii, hypercholesterolemia and a history of tobacco use.It can be noted that the patient previously underwent secondary intervention to treat thrombosis within the study lesion.The site also indicated that the pre-existing peripheral vascular disease caused or contributed to the event.There is no evidence to suggest that this event did not occur.Therefore, the complaint is confirmed based on customer testimony.It is very unlikely that the reported event could have occurred due to zilver ptx malfunction; however a definitive cause of this event cannot be determined.Due to lack of imaging no other comments can be made at this time.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1101487.According to information the patient underwent amputation of the right toe.No other adverse events were reported for the patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
(b)(6): osteomyelitis right 3rd toe.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion one, in the right distal sfa, with one inflation of a 4.0 x 20 mm balloon at 6 atm for 51 seconds.One 6.0 mm x 40 mm (lot # c1105140) zilver® ptx® v study stent was placed in the right distal superficial femoral artery via contralateral access.The implanting physician noted that ease of device deployment was neither easy nor difficult.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with three inflations of a 5.0 mm x 20 mm dilatation balloon at 6 atm for 28 seconds, 6 atm for 53 seconds, and 8 atm for 46 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was 5% residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.4 mm.The post-procedural abis were not performed.On (b)(6) 2015, the patient underwent pre-dilatation of study lesion two, in the right proximal sfa, with one inflation of a 4.0 x 20 mm balloon at 6 atm for 55 seconds.One 6.0 mm x 40 mm (lot # c1101487) zilver® ptx® v study stent was placed in the right proximal superficial femoral artery via contralateral access.The implanting physician noted that ease of device deployment was neither easy nor difficult.No non-study stents were used to treat the study lesion.Post-stent dilatation was performed with two inflations of a 5.0 mm x 20 mm dilatation balloon at 5 atm for 34 seconds and at 5 atm for 32 seconds.At the conclusion of the case, no thrombus or dissection was noted by the site, and the entire length of the study stent was apposed to the vessel wall.There was 5% residual stenosis remaining in the study lesion and the proximal and distal rvds were 5.4 mm.The post-procedural abis were not performed.On (b)(6) 2015 (one day post-procedure), the patient was discharged from the hospital taking aspirin and effient.On (b)(6) 2016 (88 days post-procedure), the patient experienced a thrombosis of the right proximal and distal sfa.Clinical signs and symptoms included rest pain, worsening claudication, and worsening rutherford class.Treatment of study lesion one, in the right distal sfa, included atherectomy, balloon angioplasty, and thrombectomy.Treatment of study lesion two, in the right proximal sfa, included atherectomy, balloon angioplasty, stent placement, and thrombectomy.Secondary interventions performed to study lesion one and two resulted in a residual stenosis of < 50%.(pr#(b)(4)).On (b)(6) 2016 (265 days post-procedure), the patient was diagnosed with osteomyelitis of the right 3rd toe and underwent amputation of the toe.The patient was discharged on the same day.The investigator indicated that the event was possibly related to the study device and possibly related to the study procedure.It was also noted that pre-existing peripheral vascular disease caused or contributed to the event.Reference also related report # 3001845648-2016-00271.
 
Additional Manufacturer Narrative
The ziv6-35-125-6-40-ptx stent of lot number c1101487 was implanted in the patient, therefore is unavailable for evaluation.With the information provided a document based investigation was carried out.It was confirmed that no imaging would be available to support the investigation.According to complaint information the patient was diagnosed with osteomyelitis of the right 3rd toe and underwent amputation of the toe.However, the site reported a non-healing wound resulting from the toe amputation.The patient then underwent wound debridement, picc line placement and iv antibiotic administration.Available information stated that the patient had pre-existing conditions including; coronary artery disease, myocardial infarction, chronic obstructive pulmonary disease, diabetes mellitus type ii, hypercholesterolemia and a history of tobacco use.It can be noted that the patient previously underwent secondary intervention to treat thrombosis within the study lesion.The site also indicated that the pre-existing peripheral vascular disease caused or contributed to the event.There is no evidence to suggest that this event did not occur.Therefore, the complaint is confirmed based on customer testimony.It is very unlikely that the reported event could have occurred due to zilver ptx malfunction; however a definitive cause of this event cannot be determined.Due to lack of imaging no other comments can be made at this time.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1101487.According to information the patient underwent amputation of the right toe.No other adverse events were reported for the patient.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the receipt of additional information relating to the treatment received by the patient as follows: on 11/30/16 ¿ site reported a non-healing wound (resulting from right third toe amputation) with an onset date of (b)(6) 2016 (positive for group b strep).The patient underwent wound debridement, picc line placement and iv antibiotic administration.The event end date was noted to be (b)(6) 2016.The study site also noted that the non-healing wound was possibly related to the study device and study procedure and that the development of osteomyelitis caused/contributed to the non-healing wound.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5965883
Report Number3001845648-2016-00272
Device Sequence Number681039
Product Code NIU
UDI-Device Identifier10827002248882
UDI-Public(01)10827002248882(17)160112(10)C1101487
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-125-6-40-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/30/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/21/2016
Supplement Report FDA Received Date12/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age59 YR